1 (edited by Robyn Tue, 27 Jan 2009 10:25:49)

Topic: Chemo Question

My mom is being treated with Gem/Xeloda, on 2 weeks and off 1. She took 1500mg twice a day untill third round when she developed hand/foot syndrome.  She was off the Xeloda for almost 3 weeks. When we went to MD Anderson for her 3 month check up, the scans showed about a 1.5cm shrinkage to her largest tumor. The Dr. was excited and wanted to put her back on the Xeloda, but reduce the dosage to 1000mg twice a day. She took it for 1 week and developed large mouth ulcers, and a very swollen tongue and lips. Her local onc. told her to stop the Xeloda immediately.  We haven't heard from her Houston Dr. yet.  Now I'm worried and scared. There doesn't seem to be a lot of chemo options and this was working. I hate for her to be off and give the tumor a break, but I know she can't live like this either. We're in between a rock and a hard place. I knew this was going to be a hard journey, but it is still dissapionting. Does anyone have any insight?

Re: Chemo Question

I'm on the same regimen, and have had few side effects.  Speaking as a patient, I would rather be comfortable and not in pain from side effects.  I have had the hand/foot thing and the swollen tongue thing happen to me, too, but not really bad.

Hopefully they can adjust your mom's Xeloda so that it continues to work with fewer side effects.